Alert archive / Texas / Special Weather Statements in 2018
Special Weather Statement, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this special weather statement at May 4, 2018, 12:39 AM CDT for Real County, Texas. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 4, 2018, 12:39 AM CDT (05:39 UTC)
- Expired
- May 4, 2018, 1:45 AM CDT
- In force
- 66 min
- Issued by
- NWS Austin/San Antonio, TX
County Real County, TX
The radar
The Laughlin AFB radar (KDFX), 65 km from the middle of the area, began a volume at 05:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 5.7 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 376 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 2594 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted.
190
WWUS84 KEWX 040539
SPSEWX
Special Weather Statement
National Weather Service Austin/San Antonio TX
1239 AM CDT FRI MAY 4 2018
TXZ185-187-203-040645-
Uvalde TX-Real TX-Bandera TX-
1239 AM CDT FRI MAY 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BANDERA...NORTHERN
UVALDE AND SOUTHEASTERN REAL COUNTIES UNTIL 145 AM CDT...
At 1239 AM CDT, Doppler radar was tracking a strong thunderstorm near
Reagan Wells, or 16 miles southwest of Leakey, moving northeast at 20
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Vanderpool, Reagan Wells, Utopia, Concan, Garner State Park and Rio
Frio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Texas.
LAT...LON 2953 10000 2984 9950 2963 9940 2952 9941
2937 9994
TIME...MOT...LOC 0539Z 235DEG 18KT 2950 9987
$$
MOWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at May 4, 12:32 AM CDT, 7 minutes earlier.
Area forecast discussion, May 4, 12:32 AM CDT, 7 minutes before
Area Forecast Discussion National Weather Service Austin/San Antonio TX 1232 AM CDT Fri May 4 2018 .AVIATION... All terminals will have MVFR/IFR ceilings overnight. There will be low chances for showers and thunderstorms overnight, but probability is too low to include in the TAFs. Friday showers and thunderstorms are likely starting around 10Z in San Antonio and 12Z at AUS and DRT. Rain will continue on and off through the day. Continuous rainfall is not likely, but timing is too uncertain to break out dry times. Either way ceilings will be MVFR, but visibility will vary between VFR and MVFR depending on whether it's raining. && .PREV DISCUSSION... /ISSUED 1045 PM CDT Thu May 3 2018/ UPDATE... /SVR WATCH/ Severe threat looks to concentrate mainly west of Highway 281 through the next 2-3 hours with rapid refresh models suggesting a more organized complex propagating eastward toward the metro cities between 2 and 5 am. An increasing LLJ should hasten the formation of a squall line. MU CAPES over the Hill Country/Rio Grande Plains are still up to 2000 J/KG late this evening and should produce a primary hail threat through midnight with severe threats possibly shifting to a wind threat after midnight with low-mid level shear values near 50 knots. Tornado threat should be minimal but non-zero. PREV DISCUSSION... /ISSUED 315 PM CDT Thu May 3 2018/ SHORT TERM (Tonight through Friday Night)... A stout cap remains in place across South Central Texas this afternoon. Even with clearing in the west, we expect the cap to hold and there only be isolated light showers this evening. An upper level jet streak and the approach of the longwave trough axis should force new convection to develop on the Mexican plateau and propagate northeastward into the Rio Grande Plains around 03-06Z. Some of the storm structures appear to be supercellular or at least higher end pulse storms, so we're maintaining the mention of severe storms west of U.S. 83 late tonight. The cold pools from the isolated storms should congeal, and given the maximum diurnal influence of the LLJ, support a non-severe MCS moving across the eastern half of the area Friday morning. The outflow boundary from the MCS and the arrival of the cold front will provide the foci for continuing showers and thunderstorms through Friday afternoon and night. While the thermodynamic profile is not favorable for torrential rain, training of storms and the consistent forcing for a 18-24 hour period should lead to many places receiving 1-2 inches of rain, with isolated spots receiving up to 4 inches, especially in the eastern Hill Country. LONG TERM (Saturday through Thursday)... The cold front will push south on Saturday, allowing high pressure to start drying out the area from northwest to southeast. Midlevel zonal flow will maintain dry and mild conditions all of next week, with no rain expected through Mother's Day. && .PRELIMINARY POINT TEMPS/POPS... Austin Camp Mabry 75 60 82 59 85 / 90 70 - 0 0 Austin Bergstrom Intl Airport 75 59 81 57 85 / 90 70 10 0 0 New Braunfels Muni Airport 76 60 81 58 85 / 90 70 20 0 0 Burnet Muni Airport 72 56 80 56 84 / 90 50 - 0 0 Del Rio Intl Airport 81 62 87 61 90 / 80 40 - 0 0 Georgetown Muni Airport 73 57 81 56 85 / 90 70 - 0 0 Hondo Muni Airport 75 60 83 57 86 / 90 60 20 0 0 San Marcos Muni Airport 76 60 82 58 85 / 90 70 20 0 0 La Grange - Fayette Regional 80 62 81 58 85 / 70 70 20 - 0 San Antonio Intl Airport 76 61 81 60 86 / 90 70 20 0 0 Stinson Muni Airport 77 63 81 60 86 / 90 70 20 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... None. && Mesoscale/Aviation...05 Synoptic/Grids...TB3
Hazardous weather outlook, May 3, 2:46 PM CDT, 9 hours 53 minutes before
Hazardous Weather Outlook National Weather Service Austin/San Antonio TX 246 PM CDT Thu May 3 2018 TXZ171>173-183>194-202>209-217>225-228-042000- Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera- Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde- Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala- Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit- 246 PM CDT Thu May 3 2018 This Hazardous Weather Outlook is for South-Central Texas.. .DAY ONE...This Afternoon And Tonight. Isolated strong to severe storms are possible after midnight across the Rio Grande plains. The main threats will be large hail and damaging winds. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Thunderstorms with heavy rains are possible Friday into Friday night mainly along and west of the I-35 corridor. Isolated strong storms are also possible. .SPOTTER INFORMATION STATEMENT... Spotters are urged to report severe weather and flooding today through Friday night.
In the hours before
Special weather statement, May 3, 9:42 PM CDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
942 PM CDT THU MAY 3 2018
TXZ217-218-228-040345-
Maverick TX-Dimmit TX-Zavala TX-
942 PM CDT THU MAY 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN MAVERICK...
NORTHWESTERN DIMMIT AND SOUTHWESTERN ZAVALA COUNTIES UNTIL 1045 PM
CDT...
At 942 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from Asherton to 13 miles south of El Indio.
Movement was northwest at 15 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Crystal City, Carrizo Springs, El Indio, Asherton, Chula Vista, Las
Colonias, Winter Haven, Cometa, Chula Vista-River Spur, Carrizo Hill,
Rosita, and Farias Lake.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Texas.
LAT...LON 2828 10029 2831 10028 2840 10035 2845 10034
2848 10037 2850 10033 2851 10038 2854 10041
2858 10040 2861 10045 2864 10045 2865 10047
2865 10045 2883 9980 2840 9967 2824 10026
TIME...MOT...LOC 0242Z 155DEG 15KT 2845 9978 2832 10025Special weather statement, May 3, 10:40 PM CDT, 1 hour 59 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 1040 PM CDT THU MAY 3 2018 TXZ202-203-040430- Uvalde TX-Kinney TX- 1040 PM CDT THU MAY 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN KINNEY AND SOUTHWESTERN UVALDE COUNTIES UNTIL 1130 PM CDT... At 1040 PM CDT, Doppler radar was tracking a strong thunderstorm near Anacacho, or 11 miles east of Brackettville, moving east at 20 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Blewett, Cline, and Laguna. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 500 AM CDT for south central Texas. LAT...LON 2914 10028 2931 10034 2946 9994 2920 9985 TIME...MOT...LOC 0340Z 253DEG 17KT 2925 10023
Special weather statement, May 3, 10:56 PM CDT, 1 hour 43 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 1056 PM CDT THU MAY 3 2018 TXZ217-218-040445- Maverick TX-Zavala TX- 1056 PM CDT THU MAY 3 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN MAVERICK AND WEST CENTRAL ZAVALA COUNTIES UNTIL 1145 PM CDT... At 1054 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles east of Chula Vista, or 13 miles north of El Indio, moving north at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. This storm will remain over mainly rural areas of northeastern Maverick and west central Zavala Counties crossing Hwy 57. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A Severe Thunderstorm Watch remains in effect until 500 AM CDT for south central Texas. LAT...LON 2860 10013 2862 10033 2900 10033 2899 10005 TIME...MOT...LOC 0354Z 185DEG 25KT 2869 10023
Special weather statement, May 3, 11:19 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1119 PM CDT THU MAY 3 2018
TXZ185>187-203-040515-
Uvalde TX-Kerr TX-Real TX-Bandera TX-
1119 PM CDT THU MAY 3 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BANDERA...WEST
CENTRAL KERR...NORTHEASTERN UVALDE AND REAL COUNTIES UNTIL 1215 AM
CDT...
At 1118 PM CDT, Doppler radar was tracking a strong thunderstorm over
Garner State Park, or 10 miles south of Leakey, moving north at 25
mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Leakey, Vanderpool, Tuff, Garner State Park, Rio Frio, Reagan Wells,
Utopia, Concan, Lost Maples State Natural Area and Vance.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Texas.
LAT...LON 2952 9949 2947 9986 2985 10003 2988 10002
2996 9948
TIME...MOT...LOC 0418Z 167DEG 22KT 2958 9973
MOSpecial weather statement, May 4, 12:16 AM CDT, 23 minutes before
Special Weather Statement National Weather Service Austin/San Antonio TX 1216 AM CDT FRI MAY 4 2018 TXZ202-203-040600- Uvalde TX-Kinney TX- 1216 AM CDT FRI MAY 4 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL KINNEY AND NORTHWESTERN UVALDE COUNTIES UNTIL 100 AM CDT... At 1216 AM CDT, Doppler radar was tracking a strong thunderstorm near Cline, or 15 miles east of Brackettville, moving northeast at 20 mph. Dime size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Laguna, Montell, Cline and Turkey Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && A Severe Thunderstorm Watch remains in effect until 500 AM CDT for south central Texas. LAT...LON 2924 10018 2936 10028 2959 10000 2937 9980 TIME...MOT...LOC 0516Z 235DEG 19KT 2933 10016 MO
Special weather statement, May 4, 12:39 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1239 AM CDT FRI MAY 4 2018
TXZ185-187-203-040645-
Uvalde TX-Real TX-Bandera TX-
1239 AM CDT FRI MAY 4 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN BANDERA...NORTHERN
UVALDE AND SOUTHEASTERN REAL COUNTIES UNTIL 145 AM CDT...
At 1239 AM CDT, Doppler radar was tracking a strong thunderstorm near
Reagan Wells, or 16 miles southwest of Leakey, moving northeast at 20
mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
Vanderpool, Reagan Wells, Utopia, Concan, Garner State Park and Rio
Frio.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
A Severe Thunderstorm Watch remains in effect until 500 AM CDT for
south central Texas.
LAT...LON 2953 10000 2984 9950 2963 9940 2952 9941
2937 9994
TIME...MOT...LOC 0539Z 235DEG 18KT 2950 9987
MOThe office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 7:32 PM CDT | Special Weather Statement | EWX | Dimmit | 58 min |
| May 3, 8:28 PM CDT | Special Weather Statement | EWX | Kinney | 62 min |
| May 3, 8:30 PM CDT | Special Weather Statement | EWX | Dimmit | 60 min |
| May 3, 8:43 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 41 min |
| May 3, 9:11 PM CDT | Special Weather Statement | EWX | Zavala | 64 min |
| May 3, 9:42 PM CDT | Special Weather Statement | EWX | Dimmit | 63 min |
| May 3, 10:14 PM CDT | Severe Thunderstorm Warning | EWX | Dimmit | 61 min |
| May 3, 10:40 PM CDT | Special Weather Statement | EWX | Kinney | 50 min |
| May 3, 10:52 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 34 min |
| May 3, 10:56 PM CDT | Special Weather Statement | EWX | Maverick | 49 min |
| May 3, 11:18 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Uvalde | 57 min |
| May 3, 11:19 PM CDT | Special Weather Statement | EWX | Real | 56 min |
| May 3, 11:51 PM CDT | Areal Flood Advisory | EWX | Kinney, Uvalde | 3 hr |
| May 4, 12:16 AM CDT | Special Weather Statement | EWX | Uvalde | 44 min |
| May 4, 12:48 AM CDT | Areal Flood Advisory | EWX | Bandera, Real, Uvalde | 3 hr |
| May 4, 1:58 AM CDT | Areal Flood Advisory | EWX | Bandera, Kerr | 3 hr |
| May 4, 2:19 AM CDT | Special Weather Statement | EWX | Val Verde | 56 min |
| May 4, 2:37 AM CDT | Severe Thunderstorm Warning | EWX | Val Verde | 53 min |
| May 4, 3:10 AM CDT | Areal Flood Advisory | EWX | Val Verde | 3 hr |
| May 4, 3:23 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Val Verde | 67 min |
| May 4, 4:29 AM CDT | Severe Thunderstorm Warning | EWX | Edwards | 61 min |
| May 4, 5:17 AM CDT | Areal Flood Advisory | EWX | Edwards, Val Verde | 3 hr |
| May 4, 5:25 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Kerr | 50 min |
| May 4, 5:39 AM CDT | Special Weather Statement | EWX | Edwards | 51 min |
| May 4, 6:00 AM CDT | Severe Thunderstorm Warning | EWX | Edwards, Real | 45 min |
| May 4, 6:09 AM CDT | Areal Flood Advisory | EWX | Edwards | 2 hr |
| May 4, 6:40 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Edwards, Kerr, Real, Uvalde | 65 min |
| May 4, 7:07 AM CDT | Areal Flood Advisory | EWX | Real | 3 hr |
| May 4, 7:10 AM CDT | Special Weather Statement | EWX | Gillespie | 50 min |
| May 4, 7:46 AM CDT | Severe Thunderstorm Warning | EWX | Bandera, Bexar, Kendall, Kerr, Medina, Uvalde | 59 min |
| May 4, 8:00 AM CDT | Special Weather Statement | EWX | Blanco | 45 min |
| May 4, 8:21 AM CDT | Areal Flood Advisory | EWX | Bandera, Gillespie, Kerr, Llano, Real, Uvalde | 3 hr |
| May 4, 8:44 AM CDT | Special Weather Statement | EWX | Bexar | 46 min |
| May 4, 8:45 AM CDT | Severe Thunderstorm Warning | EWX | Blanco, Hays, Travis | 60 min |
| May 4, 8:57 AM CDT | Areal Flood Advisory | EWX | Blanco, Burnet, Kendall | 3 hr |
| May 4, 8:57 AM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| May 4, 9:19 AM CDT | Special Weather Statement | EWX | Comal | 41 min |
| May 4, 9:29 AM CDT | Severe Thunderstorm Warning | EWX | Bexar, Comal, Guadalupe | 35 min |
| May 4, 9:31 AM CDT | Areal Flood Advisory | EWX | Bexar, Comal, Hays, Travis | 3 hr |
| May 4, 9:47 AM CDT | Special Weather Statement | EWX | Travis | 43 min |
| May 4, 10:29 AM CDT | Flash Flood Warning | EWX | Hays, Travis | 3 hr |
| May 4, 11:44 AM CDT | Areal Flood Advisory | EWX | Bastrop, Lee, Williamson | 3 hr |
| May 4, 11:50 AM CDT | Special Weather Statement | EWX | Williamson | 25 min |
| May 4, 11:55 AM CDT | Areal Flood Advisory | EWX | Williamson | 3 hr |
| May 4, 12:07 PM CDT | Areal Flood Advisory | EWX | Medina | 3 hr |
| May 4, 1:32 PM CDT | Areal Flood Advisory | EWX | Hays, Travis | 3 hr |
Nearby
Special Weather Statements in Texas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.